MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 48230141
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon faced an issue when screwing the connector screws.Once the tightening was completed, he noticed that the connector was still moving on the rod.He tried to tighten more but the connector was still moving on the rod.He changed the small screws but the connector was still moving on the rods.He changed the connector.
 
Additional Manufacturer Narrative
Lot#: b26647.Method: visual inspection; device history review; complaint history review; risk assessment.Results: the returned device was found to have its threading deformed.No relevant manufacturing issues were found upon manufacturing history review.Conclusion: it is likely that the surgeon applied too much torque on the set screws, cause them to strip during the procedure.However, no information could not be obtained despite multiple follow up attempts, so at this time the root cause could not be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5551958
Report Number3005525032-2016-00035
Device Sequence Number974183
Product Code MNH
UDI-Device Identifier04546540602312
UDI-Public(01)04546540602312
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230141
Device Lot NumberB26647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1